Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 31, 2007, 6:39 PM EDT for Warren County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 6:39 PM EDT (22:39 UTC)
- Expired
- Mar 31, 2007, 6:58 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Warren County, OH
The radar
The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 312239 SVRILN OHC165-312315- /O.NEW.KILN.SV.W.0002.070331T2239Z-070331T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 639 PM EDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTHWEST OHIO... * UNTIL 715 PM EDT. * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LOVELAND PARK...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MORROW... LEBANON... WAYNESVILLE... IN ADDITION...MAINEVILLE...KINGS MILLS...HAGEMAN...SOUTH LEBANON... GENNTOWN...STATE ROUTE 350 AT US ROUTE 22...CAESAR CREEK STATE PARK AND OREGONIA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3930 8435 3922 8422 3942 8396 3957 8410 $$ HAWBLITZEL
1 follow-up statement
000 WWUS51 KILN 312258 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 659 PM EDT SAT MAR 31 2007 OHC165-312309- /O.CAN.KILN.SV.W.0002.000000T0000Z-070331T2315Z/ WARREN OH- 659 PM EDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON. LAT...LON 3930 8435 3922 8422 3942 8396 3957 8410 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:52 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 3:52 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 352 PM EDT SAT MAR 31 2007 .AVIATION /00Z-00Z/... SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS THE FORECAST AREA BY EARLY EVENING. CIGS RANGED FROM MVFR IN THE SOUTH TO IFR AT KLCK AND VSBYS WERE MVFR IN HZ/BR ALL TAF SITES. NEXT FORECAST CHALLENGE IS WHEN CONVECTION ASSOCIATED WITH THE COLD FRONT WILL IMPACT TAF SITES. MAINTAINED TIMING OF 04Z-05Z IN THE WEST AND 06Z IN THE EAST BUT ADDED PERIOD OF THUNDERSTORMS 08Z-12Z. FRONTAL PRECIPITATION SHOULD END WEST TO EAST 14Z-15Z. CIGS FORECAST MVFR AND SOME VSBY IFR TIL FRONTAL PASSAGE. DRY...VFR CONDTIONS RETURN 14Z-15Z. HOWEVER...AFTERNOON HEATING BEHIND THE FRONT AND COLD AIR ALOFT WILL AID IN INSTABILITY CLOUDS AND POSSIBILITY OF SHOWERS AND/OR THUNDERSTORMS. FORECAST VFR CIGS AND VSBYS WITH RAINSHOWERS AND CB IN THE AREA. UNCERTAINTY TOO GREAT AT THIS TIME TO PIN POINT IMPACT AT TAF SITES. STRONG GUSTY WINDS TO 25 TO 30 KNOTS FORECAST SUN AFTERNOON AS WELL. && .PREV DISCUSSION... /ISSUED AT 352 PM EDT SAT MAR 31 2007/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SURFACE CYCLONE HAS BEGUN TO OCCLUDE OVER THE MID MISSOURI VALLEY...AND WILL REACH PEAK INTENSITY OVER THE WRN GREAT LAKES BY LATE MORNING BEFORE BEGINNING TO FILL. WARM FRONT HAS LIFTED NORTH INTO CENTRAL PORTIONS OF THE CWA...AND WILL CONTINUE TO LIFT NORTH AND OUT OF THE CWA THIS EVENING. THOUGH BULK OF PRECIP IS EXITING NORTHEASTERN PORTIONS OF THE AREA...KEPT CHANCE POPS THIS EVENING AS WEAK MIDLEVEL IMPULSES MAY CONTINUE TO INTERACT WITH THE FRONT. BEST CHANCE FOR PRECIP WILL COME AS LINE OF CONVERGENCE ASSTD WITH COLD FRONT ADVANCES QUICKLY EASTWARD ACROSS THE CWA FROM 05Z-12Z OVERNIGHT. THIS ACTIVITY SHOULD EXIT THE FA FAIRLY QUICKLY SUNDAY MORNING. AIRMASS BEHIND THE FRONT WILL QUICKLY MODIFY AS ZONAL FLOW SETS UP ALOFT. THUS...WITH A BIT MORE SUNSHINE EXPECTED...ACTUALLY EXPECT TEMPS TO BE WARMER TOMORROW THAN TODAY. DECENT CAA ALOFT COMBINED WITH SURFACE WARMING WILL LEAD TO STEEP LOW LEVEL LAPSE RATES...AND WILL ALLOW WINDS TO OCCASIONALLY GUST TO GREATER THAN 30KT. AS COLDER AIR FILTERS IN ALOFT...THE POTENTIAL EXISTS FOR SFC BASED INSTABILITY TO DEVELOP TOMORROW AFTERNOON. NAM IS MORE AGGRESSIVE THAN THE GFS WITH SURFACE HEATING AND ASSOCIATED CAPE (UP TO 1000 J/KG). SHOULD ENOUGH HEATING BE REALIZED...POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE STORMS WITH DELTA THETAE VALUES IN THE MID 20S AND WBZ LEVELS BELOW 7K FT...AND MIDLEVEL SHEAR IS SUPPORTIVE OF ORGANIZED STORMS AS WELL. HOWEVER...TOO MUCH UNCERTAINTY STILL EXISTS WITH INSTABILITY TO ADD MENTION OF SEVERE TO THE HWO AT THIS TIME. EXPECT ANY ACTIVITY TO BE DIURNAL IN NATURE SO DROPPED OFF POPS AFTER 00Z. WENT SLIGHTLY ABOVE GUIDANCE FOR TEMPS ON MONDAY WITH WEAK RIDGING DEVELOPING AHEAD OF THE NEXT SYSTEM. HAWBLITZEL LONG TERM /TUESDAY THROUGH SATURDAY/... FA LOOKS TO BE IN THE WARM SECTOR ON TUESDAY AHEAD OF APPROACHING LOW PRESSURE SYSTEM. WILL THEREFORE BACK OFF ON CLOUDS AND TAKE TEMPS UP INTO THE UPPER 70S TO NEAR 80 FOR HIGHS ON TUESDAY. COLD FRONT WILL THEN PUSH THROUGH TUESDAY NIGHT. TIMING NOT TERRIBLY FAVORABLE BUT MODELS STILL INDICATING PRETTY GOOD INSTABILITY ALONG AND AHEAD OF FRONT. WILL THEREFORE GO WITH SHOWERS AND THUNDERSTORMS LIKELY FOR TUESDAY NIGHT...TAPERING BACK TO A CHANCE OF SHOWERS THROUGH THE DAY ON WEDNESDAY. MODELS THEN IN PRETTY GOOD AGREEMENT CARVING OUT A TROUGH OVER THE EASTERN US THROUGH THE END OF THE WEEK. WITH THIS...GOOD CAA DEVELOPS BEHIND THE FRONT WEDNESDAY INTO THURSDAY WITH GFS SHOWING 850 TEMPS DOWN TO AROUND -10 DEGREES CELSIUS BY LATE THURSDAY. MODELS HAVE BEEN PRETTY CONSISTENT SHOWING THIS SO HAVE TRIMMED BACK HIGH TEMPS A FEW DEGREES...PARTICULARLY FOR THURSDAY AND FRIDAY WHEN COLDEST AIR PROGGED TO BE ACROSS OUR AREA. WITH TROUGH OVERHEAD...CAA AND LINGERING LOW LEVEL MOISTURE...TOUGH TO RULE OUT A FEW SHOWERS THURSDAY AND FRIDAY...ESPECIALLY DURING THE DIURNALLY FAVORABLE AFTERNOON AND EARLY EVENING....BUT GIVEN LOW CHANCE WILL LEAVE MENTION OUT OF FORECAST ATTM. AVIATION /18Z-18Z/... SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING EAST OF TAF SITES AS SHORT WAVE AXIS PASSES ILN. KEPT SHOWERS IN TEMPO GROUPS UNTIL 22Z AT EASTERN SITES CMH AND LCK. MVFR MIST AND CEILINGS PERSIST IN NEARLY SATURATED BOUNDARY LAYER. EXPECT CONDITIONS TO IMPROVE TO VFR LATE THIS AFTERNOON INTO THIS EVENING. MORE SHOWERS WILL AFFECT TAF SITES TONIGHT WHEN A FRONT SWINGS THROUGH. EXPECT MVFR CEILINGS AND VISIBILITIES AGAIN ALONG WITH CUMULONIMBUS CLOUDS. KEPT MENTION OF THUNDER OUT OF TAFS SINCE INSTABILITY WILL BE MARGINAL AND THUNDERSTORMS ISOLATED. CONDITIONS WILL IMPROVE RATHER QUICKLY BY 12Z BEHIND THE FRONT...WITH MODEL SOUNDINGS SHOWING ONLY SCATTERED CLOUDS BY 18Z. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Mar 31, 5:00 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT SAT MAR 31 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 31, 6:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT SAT MAR 31 2007 OHZ071-077-078-312245- CLERMONT OH-HAMILTON OH-WARREN OH- 612 PM EDT SAT MAR 31 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...EASTERN HAMILTON AND NORTHWESTERN CLERMONT COUNTIES THROUGH 645 PM EDT... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MARIEMONT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BLUE ASH...MIAMIVILLE...MONTGOMERY...DAY HEIGHTS...MULBERRY...MOUNT REPOSE...LOVELAND...SPRINGVALE...SOCIALVILLE...LANDEN...GOSHEN AND LOVELAND PARK. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.